Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 77, NWS Amarillo, TX

June 7, 2013Dallam County, Texas; Cimarron County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 7, 2013, 5:54 PM CDT for Dallam County, Texas; Cimarron County, Oklahoma. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2013, 5:54 PM CDT (22:54 UTC)
Expired
Jun 7, 2013, 7:00 PM CDT
In force
66 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Cimarron County, OK, Dallam County, TX

The radar

The Amarillo radar (KAMA), 162 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 3:09 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.9 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2013-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2013-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1647 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:52 PM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, Jun 7, 2:52 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
252 PM CDT FRI JUN 7 2013

.DISCUSSION...
ACTIVE NORTHWESTERLY FLOW PATTERN THROUGH SATURDAY AND SATURDAY NIGHT
AS SHORTWAVES CONTINUE TO TRACK SOUTHEAST OUT OF THE CENTRAL AND
SOUTHERN ROCKIES AND MOIST UNSTABLE AIR MASS ACROSS THE PANHANDLES.
CONVECTION EXPECTED TO BE CONFINED TO MAINLY THE AFTERNOON AND
EVENING HOURS THROUGH SATURDAY. UPPER HIGH BUILDS IN FROM THE WEST
NEXT WEEK ACROSS THE FOUR CORNERS REGION SUNDAY...AND THEN ACROSS THE
SOUTHERN ROCKIES AND WEST TEXAS MONDAY THROUGH FRIDAY. CANNOT RULE
OUT POSSIBLE CONVECTION MONDAY AND MONDAY NIGHT AS SHORTWAVE ENERGY
TRACKS AROUND THE NORTHERN PERIPHERY OF THE UPPER HIGH...HOWEVER
CONFIDENCE TOO LOW TO MENTION AT THIS TIME. WILL CONTINUE TO MONITOR
CLOSELY. OTHERWISE...HOT AND DRY CONDITIONS NEXT WEEK THROUGH FRIDAY.

SCHNEIDER

&&

.FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH
THIS WEEKEND. ALTHOUGH ELEVATED FIRE WEATHER CONDITIONS WILL BE
POSSIBLE EITHER MONDAY OR TUESDAY OR BOTH DAYS BASED ON POSSIBLE 20
FOOT WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS AND MINIMUM AFTERNOON
RELATIVE HUMIDITIES OF 20 PERCENT OR LESS...ANY ELEVATED FIRE WEATHER
CONDITIONS WILL BE CONDITIONAL AND BASED ON FORECAST FIRE DANGER
RATING. WILL HOLD OFF MENTIONING IN THE FIRE WEATHER PRODUCTS AT THIS
TIME DUE TO LOW CONFIDENCE AND CONDITIONAL NATURE OF POSSIBLE EVENT.

SCHNEIDER

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                60  88  63  92  67 /  40  20  40  10   5
BEAVER OK                  58  90  64  93  68 /  20  30  50  10   5
BOISE CITY OK              59  89  61  92  65 /  30  20  20   0   5
BORGER TX                  63  89  68  95  71 /  40  30  40  10   5
BOYS RANCH TX              62  91  65  97  68 /  50  30  30   0   5
CANYON TX                  60  88  63  93  66 /  40  20  30   5   5
CLARENDON TX               61  88  65  92  69 /  30  20  40  10   5
DALHART TX                 58  89  60  93  64 /  50  20  20   0   5
GUYMON OK                  58  91  63  95  67 /  30  30  30  10   5
HEREFORD TX                59  90  62  92  65 /  50  20  30   0   5
LIPSCOMB TX                62  88  63  91  68 /  20  30  50  10   5
PAMPA TX                   58  88  65  91  68 /  30  30  50  10   5
SHAMROCK TX                62  87  66  92  69 /  20  20  50  10   5
WELLINGTON TX              61  90  69  94  69 /  20  20  50  10   5

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

13/11
Hazardous weather outlook, Jun 7, 3:16 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
316 PM CDT FRI JUN 7 2013

OKZ001>003-TXZ001>020-081100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
316 PM CDT FRI JUN 7 2013

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE WESTERN AND
CENTRAL SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES UNTIL 11 PM
CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED ACROSS THE TEXAS AND OKLAHOMA PANHANDLES
THROUGH TONIGHT. SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL
UP TO HALF DOLLAR SIZE AND DAMAGING WINDS WINDS UP TO 65 MPH. THE
PRIMARY SEVERE WEATHER RISK WILL BE FOR LOCATIONS WEST OF A GUYMON TO
CLAUDE LINE THROUGH 11 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE AGAIN POSSIBLE ACROSS THE PANHANDLES LATE SATURDAY
AFTERNOON THROUGH SATURDAY NIGHT. SOME OF THE STORMS COULD BE SEVERE
WITH LARGE HAIL AND STRONG WINDS THE PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS WILL
LIKELY BE REQUIRED THROUGH LATE THIS EVENING AND AGAIN SATURDAY
AFTERNOON AND EVENING.

SCHNEIDER

In the hours before

Special weather statement, Jun 7, 3:47 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
347 PM CDT FRI JUN 7 2013

OKZ002-003-TXZ004-072115-
BEAVER OK-OCHILTREE TX-TEXAS OK-
347 PM CDT FRI JUN 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OCHILTREE...
SOUTHWESTERN BEAVER AND SOUTHEASTERN TEXAS COUNTIES UNTIL 415 PM
CDT...

AT 344 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES WEST OF GRAY...OR 14 MILES NORTHWEST OF
PERRYTON...MOVING SOUTHEAST AT 30 MPH. ANOTHER STRONG STORM WAS
LOCATED ABOUT 8 MILES SOUTH OF PERRYTON MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  PERRYTON...           GRAY...               BRYANS CORNER...
  BALKO...              WOLF CREEK PARK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3665 10056 3610 10058 3609 10078 3653 10106
      3665 10099
TIME...MOT...LOC 2047Z 308DEG 26KT 3654 10093

JACKSON
Special weather statement, Jun 7, 3:53 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
353 PM CDT FRI JUN 7 2013

TXZ003-004-008-009-072145-
HANSFORD TX-HUTCHINSON TX-OCHILTREE TX-ROBERTS TX-
353 PM CDT FRI JUN 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN ROBERTS...
SOUTHWESTERN OCHILTREE...NORTHEASTERN HUTCHINSON AND SOUTHEASTERN
HANSFORD COUNTIES UNTIL 445 PM CDT...

AT 352 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTH OF SPEARMAN...MOVING EAST AT 15
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHEASTERN HANSFORD COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3613 10099 3601 10107 3600 10131 3619 10129
TIME...MOT...LOC 2053Z 281DEG 12KT 3610 10123

JACKSON
Special weather statement, Jun 7, 4:13 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
413 PM CDT FRI JUN 7 2013

TXZ004-005-072200-
LIPSCOMB TX-OCHILTREE TX-
413 PM CDT FRI JUN 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OCHILTREE AND
WESTERN LIPSCOMB COUNTIES UNTIL 500 PM CDT...

AT 412 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES EAST OF PERRYTON...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  BOOKER...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3643 10034 3621 10049 3628 10077 3649 10078
TIME...MOT...LOC 2113Z 290DEG 15KT 3638 10069

JACKSON
Local storm report, Jun 7, 4:18 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
418 PM CDT FRI JUN 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             4 S SPEARMAN            36.15N 101.19W
06/07/2013  E1.00 INCH       HANSFORD           TX   PUBLIC

&&

EVENT NUMBER AMA1300593

ABM
Special weather statement, Jun 7, 4:20 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
420 PM CDT FRI JUN 7 2013

OKZ001-072215-
CIMARRON OK-
420 PM CDT FRI JUN 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CIMARRON COUNTY UNTIL 515
PM CDT...

AT 416 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES WEST OF BLACK MESA PARK...OR 25 MILES
WEST OF BOISE CITY...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  BOISE CITY...         WHEELESS...           KENTON...
  BLACK MESA PARK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3675 10248 3653 10263 3669 10301 3700 10301
      3700 10300 3700 10291
TIME...MOT...LOC 2120Z 309DEG 19KT 3682 10292

JACKSON
Special weather statement, Jun 7, 4:49 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
449 PM CDT FRI JUN 7 2013

TXZ008-009-072245-
HUTCHINSON TX-ROBERTS TX-
449 PM CDT FRI JUN 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROBERTS AND
NORTHEASTERN HUTCHINSON COUNTIES UNTIL 545 PM CDT...

AT 446 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES SOUTH OF SPEARMAN...MOVING SOUTHEAST AT
20 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN HUTCHINSON AND NORTHWESTERN
  ROBERTS COUNTIES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3589 10080 3568 10110 3594 10127 3606 10128
      3606 10106
TIME...MOT...LOC 2149Z 315DEG 18KT 3601 10116

JACKSON

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 2:28 PM CDTSpecial Weather StatementAMAHansford32 min
Jun 7, 3:00 PM CDTSpecial Weather StatementAMAOchiltree30 min
Jun 7, 3:09 PM CDTSevere Thunderstorm WarningAMAHansford, Ochiltree51 min
Jun 7, 3:47 PM CDTSpecial Weather StatementAMAOchiltree28 min
Jun 7, 3:53 PM CDTSpecial Weather StatementAMAHansford52 min
Jun 7, 4:13 PM CDTSpecial Weather StatementAMAOchiltree47 min
Jun 7, 4:49 PM CDTSpecial Weather StatementAMARoberts56 min
Jun 7, 5:05 PM CDTAreal Flood AdvisoryAMAHansford, Hutchinson3 hr
Jun 7, 5:07 PM CDTSevere Thunderstorm WarningAMADallam53 min
Jun 7, 6:06 PM CDTSpecial Weather StatementAMASherman39 min
Jun 7, 6:26 PM CDTSpecial Weather StatementAMAHutchinson49 min
Jun 7, 6:37 PM CDTSpecial Weather StatementAMAHansford38 min
Jun 7, 6:51 PM CDTSevere Thunderstorm WarningAMAHutchinson, Roberts39 min
Jun 7, 3:30 PM CDTSpecial Weather StatementAMACimarron45 min
Jun 7, 4:20 PM CDTSpecial Weather StatementAMACimarron55 min
Jun 7, 6:15 PM CDTAreal Flood AdvisoryAMACimarron3 hr
Jun 7, 6:47 PM CDTSpecial Weather StatementAMATexas43 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.